MAUDE Adverse Event Report: HISTOSONICS, INC. EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation

HISTOSONICS, INC. EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation
Catalog Number EDNTC1001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Renal Impairment (4499)
Type of Reportable Event Serious Injury
Event or Problem Description
Histosonics was made aware of an abstract at the hep-dart conference (hassanein, r.T., hefner, a.M., oliver, d., banuelos, m., barakat, f., & hassanein, t.I.(2025).Histotripsy, a novel non-invasive therapy for liver tumors: an outpatient medical management experience.Southern california abdominal cancer group; southern california transplantation institute research foundation; southern california liver centers) in which two patients had post-treatment acute renal injury indicated by elevated creatinine.Per the abstract, the events resolved in 3-7 days with hydration and supportive care.
 
Additional Manufacturer Narrative
No device malfunctions or other noteworthy events occurred during the case.In response to reports of acute kidney injury associated with histotripsy, histosonics has incorporated the following warning into its labeling: "as reported in other liver directed therapies, multiple or large-volume liver treatments have been associated with acute kidney injury (aki).When planning extensive or multiple treatments, evaluate and monitor the patient for signs of aki.".

Brand Name
EDISON
Common Device Name
Focused ultrasound system for non-thermal, mechanical tissue ablation
Manufacturer (Section D)
HISTOSONICS, INC.
16305 36th avenue n
suite 300
plymouth MN 55446
Manufacturer (Section G)
HISTOSONICS, INC
16305 36th avenue n
suite 300
plymouth MN 55446
Manufacturer Contact
leeanne swiridow
16305 36th avenue n
suite 300
plymouth, MN 55446
6123510361
MDR Report Key24028421
Report Number3027664504-2026-00001
Device Sequence Number18353116
Product Code QGM
UDI-Device Identifier00850006962006
UDI-Public00850006962006
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K233466
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberEDNTC1001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Initial Report FDA Received Date01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/08/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown